Korean J Anesthesiol Search

CLOSE


Korean J Anesthesiol > Volume 57(4); 2009 > Article
Korean Journal of Anesthesiology 2009;57(4):503-506.
DOI: https://doi.org/10.4097/kjae.2009.57.4.503   
Asystole induced by laryngosopy and tracheal intubation after induction of general anesthesia: A case report.
Dae Hee Kim, Sung Yong Park, Kyu Dong Kyoung, Jin Soo Kim, You Sun Hong, Yong Woo Hong
1Departrment of Anesthesiology and Pain Medicine, Ajou University, College of Medicine, Suwon, Korea. ywhong@yumc.yonsei.ac.kr
2Departrment of Thoracic and Cardiovascular Surgery, Ajou University, College of Medicine, Suwon, Korea.
Abstract
Vagal reflex during laryngosopy and tracheal intubation may result in cardiac arrhythmia such as bradyarrhythmia and asystole. A 66-year-old woman, scheduled for coronary artery bypass surgery, received intravenous bolus of midazolam 2 mg, sufentanil 50 microgram, and vecuronium 10 mg for induction of general anesthesia. After two minutes of manual ventilation, tracheal intubation was attempted and the patient became asystolic during laryngoscopic manipulation. The laryngoscope was immediately withdrawn, and the patient returned to normal sinus rhythm. Ten minutes later, more experienced practitioner performed the second laryngoscopic intubation, but it eventually induced asystole again. External cardiac massage was commenced and normal sinus rhythm retuned at a rate of 60 beats/min after 1-2 minute later.
Key Words: Asystole; Laryngoscopy; Tracheal intubation
TOOLS
Share :
Facebook Twitter Linked In Line it
METRICS Graph View
  • 1 Crossref
  •   Scopus
  • 1,843 View
  • 45 Download


ABOUT
ARTICLE CATEGORY

Browse all articles >

BROWSE ARTICLES
AUTHOR INFORMATION
Editorial Office
101-3503, Lotte Castle President, 109 Mapo-daero, Mapo-gu, Seoul 04146, Korea
Tel: +82-2-792-5128    Fax: +82-2-792-4089    E-mail: journal@anesthesia.or.kr                

Copyright © 2022 by Korean Society of Anesthesiologists.

Developed in M2PI

Close layer
prev next